A Morse theory for light rays on stably causal lorentzian manifolds
Annales de l'I.H.P. Physique théorique, Volume 69 (1998) no. 4, p. 359-412
@article{AIHPA_1998__69_4_359_0,
     author = {Giannoni, Fabio and Masiello, A. and Piccione, P.},
     title = {A Morse theory for light rays on stably causal lorentzian manifolds},
     journal = {Annales de l'I.H.P. Physique th\'eorique},
     publisher = {Gauthier-Villars},
     volume = {69},
     number = {4},
     year = {1998},
     pages = {359-412},
     zbl = {0920.58019},
     mrnumber = {1659591},
     language = {en},
     url = {http://www.numdam.org/item/AIHPA_1998__69_4_359_0}
}
Giannoni, F.; Masiello, A.; Piccione, P. A Morse theory for light rays on stably causal lorentzian manifolds. Annales de l'I.H.P. Physique théorique, Volume 69 (1998) no. 4, pp. 359-412. http://www.numdam.org/item/AIHPA_1998__69_4_359_0/

[1] R.R. Adams, Sobolev spaces. Ac. Press. New York, 1975. | MR 450957 | Zbl 0314.46030

[2] F. Antonacci and P. Piccione, A Fermat principle on Lorentzian manifolds and applications, Appl. Math. Lett., Vol. 9, 1996, pp. 91-96. | MR 1383689 | Zbl 0855.53038

[3] J.K. Beem and P.H. Ehrlich and K.L. Easley, Global Lorentzian Geometry. Marcel Dekker. New York, 1996. | MR 1384756 | Zbl 0846.53001

[4] V. Benci, A new approach to Morse-Conley theory and some applications, Ann. Mat. Pura ed Appl., Vol. 158, 1991, pp. 231-305. | MR 1131853 | Zbl 0778.58011

[5] R. Bott, Lectures on Morse Theory old and new, Bull. Am. Math. Soc., Vol. 7, 1982, pp. 331-358. | MR 663786 | Zbl 0505.58001

[6] A. Capozzi, D. Fortunato and C. Greco, Null geodesics on Lorentz manifolds, in Nonlinear variational problems and partial differential equations, Isola d'Elba 1990 (A. MARINO and M.K.V. MURTHY eds.), pp. 81-84. Pitman research notes in Mathematics, Vol. 320. Longman, London 1995. | MR 1330004 | Zbl 0890.53042

[7] K. Deimiling, Nonlinear Functional Analysis. Springer-Verlag, Berlin 1985. | MR 787404 | Zbl 0559.47040

[8] D. Fortunato, F. Giannoni and A. Masiello, A Fermat principle for stationary space-times with applications to light rays, J. Geom. Phys., Vol. 15, 1995, pp. 159-188. | MR 1310949 | Zbl 0819.53037

[9] A. Germinario, Morse Theory for light rays without nondegeneration assumptions, Nonlinear World, Vol. 4, 1997, pp. 173-206. | MR 1485197 | Zbl 0911.58006

[10] F. Giannoni and A. Masiello, Morse Relations for geodesics on stationary Lorentzian manifolds with boundary, Top. Meth. in Nonlinear Anal., Vol. 6, 1995, pp. 1-30. | MR 1391942 | Zbl 0852.58016

[11] F. Giannoni and A. Masiello, On a Fermat principle in General Relativity. A Ljustemik-Schnirelmann theory for light rays, Ann. Mat. Pura Appl., in press. | Zbl 0983.58008

[12] F. Giannoni and A. Masiello, On a Fermat principle in General Relativity. A Morse Theory for light rays, Gen. Rel. Grav., Vol. 28, 1996, pp. 855-897. | MR 1398288 | Zbl 0855.53039

[13] F. Giannoni, A. Masiello and P. Piccione, A variational theory for light rays on causally stable Lorentzian manifolds: Regularity and multiplicity results, Comm. Math. Phys., Vol. 187, 1997, pp. 375-415. | MR 1463834 | Zbl 0884.53048

[14] F. Giannoni, A. Masiello and P. Piccione, A variational theory for light rays on causally stable Lorentzian manifolds II: Existence and multiplicity results, preprint n. 16/96 Dip. Mat. Univ. Bari, 1996.

[15] S.W. Hawking and G.F. Ellis, The Large Scale Structure of Space-Time. Cambridge University Press, London/New York, 1973. | MR 424186 | Zbl 0265.53054

[16] L.L. Kelley, General Topology. Van Nostrand, Princeton 1955. | MR 70144 | Zbl 0066.16604

[17] W. Klingenberg, Riemannian Geometry. W. de Gruyter, Berlin/New York, 1982. | MR 666697 | Zbl 0495.53036

[18] I. Kovner, Fermat principles for arbitrary space-times, Astrophys. J., Vol. 351, 1990, pp. 114-120.

[19] T. Levi-Civita, Fondamenti di Meccanica Relativistica. Zanichelli, Bologna 1928. | JFM 54.0939.01

[20] A. Masiello, Variational Methods in Lorentzian Geometry. Pitman Research Notes in Mathematics, 309. Longman, London 1994. | MR 1294140 | Zbl 0816.58001

[21 ] A. Masiello and P. Piccione, Shortening null geodesics in stationary Lorentzian manifolds. Applications to closed light rays, Diff. Geom. Appl., Vol. 8, 1998, pp. 47-70. | MR 1601534 | Zbl 0901.58010

[22] J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems. Springer-Verlag, Berlin, 1989. | MR 982267 | Zbl 0676.58017

[23] R. Mckenzie, A gravitational lens produces an odd number of images, J. Math. Phys., Vol. 26, 1985, pp. 1592-1596. | MR 793300 | Zbl 0569.53043

[24] J. Milnor, Morse Theory. Princeton University Press, Princeton, 1963. | MR 163331 | Zbl 0108.10401

[25] M. Morse, The Calculus of Variations in the Large. Coll. Lect. Am. Math. Soc., Vol. 18, 1934. | JFM 60.0450.01 | Zbl 0011.02802

[26] B. O'Neill, Semi-Riemannian Geometry with applications to Relativity. Acad. Press, New-York-London, 1983. | Zbl 0531.53051

[27] R. Palais, Morse Theory on Hilbert manifolds, Topology, Vol. 2, 1963, pp. 299-340. | MR 158410 | Zbl 0122.10702

[28] V. Perlick, On Fermat's principle in General Relativity: I. The general case, Class. Quantum Grav., Vol. 7, 1990, pp. 1319-1331. | MR 1064182 | Zbl 0707.53054

[29] V. Perlick, Infinite dimensional Morse Theory and Fermat's principle in general relativity. I, J. Math. Phys., Vol. 36, 1995, pp. 6915-6928. | MR 1359671 | Zbl 0854.58014

[30] A. Petters, Morse Theory and gravitational microlensing, J. Math. Phys., 1992, Vol. 33, pp. 1915-1931. | MR 1159012

[3 1 ] A. Petters, Multiplane gravitational lensing. I. Morse Theory and image counting, J. Math. Phys., Vol. 36, 1995, pp. 4263-4275. | MR 1341990 | Zbl 0854.57027

[32] A. Petters, Multiplane gravitational lensing. II. Global Geometry of caustics, J. Math. Phys., Vol. 36, 1995, pp. 4276-4295. | MR 1341991 | Zbl 0854.57028

[33] P. Schneider, J. Ehlers and E. Falco, Gravitational lensing. Springer, Berlin, 1992.

[34] J.P. Serre, Homologie singuliere des espaces fibres, Ann. Math., Vol. 54, 1951, pp. 425-505. | MR 45386 | Zbl 0045.26003

[35] E.H. Spanier, Algebraic Topology. Mc Graw Hill. New York, 1966. | MR 210112 | Zbl 0145.43303

[36] K. Uhlenbeck, A Morse Theory for geodesics on a Lorentz manifold, Topology, Vol. 14, 1975, pp. 69-90. | MR 383461 | Zbl 0323.58010

[37] H. Weyl, Zur Gravitationstheorie, Annln. Phys., Vol. 54, 1917, pp. 117-145. | JFM 46.1303.01